Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 85, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 10, 2017, 2:53 PM EST. It took effect at Nov 10, 2017, 8:00 PM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2017, 2:53 PM EST (19:53 UTC)
- In effect from
- Nov 10, 2017, 8:00 PM EST
- Expired
- Nov 12, 2017, 3:30 AM EST
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
555 WHUS73 KGRR 101953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 PM EST FRI NOV 10 2017 LMZ846>849-110400- /O.NEW.KGRR.SC.Y.0085.171111T0100Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 253 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST SUNDAY. * WINDS...SOUTHEAST 15 TO 25 KNOTS BECOMING SOUTH. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
556 WHUS73 KGRR 110212 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EST FRI NOV 10 2017 LMZ846>849-111015- /O.CON.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 912 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS BECOMING SOUTH. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
457 WHUS73 KGRR 110802 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 AM EST SAT NOV 11 2017 LMZ846>849-111615- /O.CON.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTH 15 TO 30 KNOTS. * WAVES...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
557 WHUS73 KGRR 111454 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 954 AM EST SAT NOV 11 2017 LMZ846>849-112300- /O.CON.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 954 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTH 15 TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KGRR 112035 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EST SAT NOV 11 2017 LMZ846>849-120445- /O.CON.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
628 WHUS73 KGRR 120206 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 906 PM EST SAT NOV 11 2017 LMZ846-847-120315- /O.CAN.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 906 PM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES HAVE DECREASED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ848-849-121015- /O.CON.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 906 PM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
768 WHUS73 KGRR 120830 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST SUN NOV 12 2017 LMZ848-849-120930- /O.CAN.KGRR.SC.Y.0085.000000T0000Z-171112T1500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 AM EST SUN NOV 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW CRITERIA THUS THE HAZARD HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:36 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 10, 12:36 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1236 PM EST Fri Nov 10 2017
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 310 AM EST Fri Nov 10 2017
An unseasonably cold airmass will continue to filter down from
Canada into Michigan today and into tonight. The snow showers will
be on the decrease through the day. Then for Saturday into Sunday
a low pressure system will approach from the west bring more
precipitation back into the region.
&&
.UPDATE...
Issued at 911 AM EST Fri Nov 10 2017
Satellite and radar show snow showers have moved off shore as
expected. As a result, we cancelled the winter weather advisory.
&&
.SHORT TERM...(Today through Sunday)
Issued at 310 AM EST Fri Nov 10 2017
The main challenge in the short term deals with the snow showers
today and the precipitation type for the weekend.
To start...high res models are showing an inverted surface trough
dropping down from near TVC to HTL into the LDM region through
the morning commute. So there is the potential for some stronger
snow showers early this morning which could lead to impacts. Will
maintain the current winter weather advisory as a result. The
surface flow is shown to continue veering and becomes easterly
for the region this morning. This will act to push the snow
showers offshore and decrease the clouds.
For the weekend we will need to monitor the storm system closely.
Confidence is increasing that some mixed precipitation will be
possible...especially Saturday night into Sunday morning. Warm air
advection ahead of an approaching storm system could generate a
slight above freezing layer over the shallower sub freezing layer
possibly resulting in a period of freezing rain. Overall this
system is shown to be rather disorganized...so heavy QPF looks
unlikely at this time.
.LONG TERM...(Sunday night through Thursday)
Issued at 310 AM EST Fri Nov 10 2017
The weather looks to settle down a bit early in the week after an
unsettled period from yesterday through this weekend. We will see
the system to our south depart Sunday evening, leaving just a few
brief light flurries/sprinkles. Otherwise high pressure will build
in for Mon and Tue with a return flow warming up temps a bit.
Our next period of wet weather looks to arrive Tue night and last
into Wed. We will see a fairly elongated trough traverse the nrn
half of the country. This trough will help to induce sfc low
development as it emerges from the Rockies. The srly flow ahead of
this expansive system from Hudson Bay to the Gulf will bring plenty
of warmth and moisture up into the area. We expect a decent soaking
on Wed before the trough passes East.
We will then dry out by Wed night and hold on to dry conditions
through the first half of Thu. The air behind the Tue night/Wed
system is not much cooler with the upper flow being zonal and
bringing in air of Pacific origin over the area.
A stronger upper wave will ride in late in the week, and bring
another batch of rain to the area as it organizes approaching the
area. This has the potential to be a much more dynamic system with
much more energy available.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1236 PM EST Fri Nov 10 2017
Thanks to a Canadian Polar High pressure system moving across the
area today and then east of the area tonight skies will for the
most part be clear below 10000 ft. A system moving north of the
area on Saturday will bring layered mid clouds to the area but no
precipitation is expected until Saturday night at the earliest.
&&
.MARINE...
Issued at 310 AM EST Fri Nov 10 2017
The wind will continue to veer with time resulting in an easterly
flow developing today as the pressure gradient decreases. But the
winds and waves are still well above the criteria and it will take
some time today for the conditions to fall below criteria for
small craft advisory. Will stretch the current headlines a few
more hours today.
It does look likely that we will see building waves and increasing
winds tonight as the next storm system nears. Headlines for small
craft may be needed for northern zones.
&&
.HYDROLOGY...
Issued at 1152 AM EST Fri Nov 10 2017
No flooding is expected through next week. Rivers have fallen to
near normal levels in Central Lower Michigan, while levels remain
above normal across Southern Lower Michigan. Less than a half inch
of precipitation is expected through mid-week. This should allow
rivers to continue to fall.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 1 PM EST this afternoon for
LMZ844>849.
&&
UPDATE...04
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...NJJ
AVIATION...WDM
HYDROLOGY...63
MARINE...MJSHazardous weather outlook, Nov 10, 5:54 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 554 AM EST Fri Nov 10 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111100- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 554 AM EST Fri Nov 10 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There could be some locally slick travel conditions...especially north of the Whitehall to start the day. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A period of mixed precipitation may lead to slick travel conditions Saturday Night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-111100- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 554 AM EST Fri Nov 10 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight The wind and waves will be hazardous at times through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous boating conditions for small craft are expected for much of the weekend.. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 10, 9:41 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 AM EST FRI NOV 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM SNOW MEARS 43.68N 86.42W
11/10/2017 M1.0 INCH OCEANA MI TRAINED SPOTTER
&&
WFELVERNearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.